Journalist gives health update after editing Covid vaccine post

·3-min read

A Channel Seven journalist who suffered from a rare side effect after receiving the Pfizer vaccination has updated the public on his condition.

Denham Hitchcock started experiencing symptoms two weeks after he received his second jab and was later diagnosed with pericarditis, an inflammation of the heart.

However, the Daily Telegraph reports that Hitchcock was advised by Channel Seven to edit his update “to make the video more balanced and in line with public responsibility”.

A photo of Denham Hitchcock in hospital after suffering a reaction to his second Pfizer vaccination.
Denham Hitchcock suffered a reaction after receiving his second Pfizer vaccination and posted his experience to Instagram on August 26. Source: Instagram

In the post currently on his Instagram page, Mr Hitchcock says he wishes to address the reports of his reactions with the Therapeutic Goods Administration (TGA). 

"This replaces an earlier post that had a lot of mixed figures and many people found it confusing," he wrote in the caption of the 14-minute-long video.

"Apologies! The figures on all this - change each day - and I worked on it on and off for a few weeks. "

Mr Hitchcock continued telling followers he's "not anti-vax" but "I’m pro-choice and pro information".

In the video, Mr Hitchcock tells followers he's still not "back to normal", after his health scare a month ago, including struggling to walk for more than 700 metres at a time, but slowly recovering and has been told he'll make a full recovery.

“I’ve lost the pins and needles in my hands thankfully, but I feel I have shortness of breath, some chest pains, although not the sharp ones, chills in the afternoon. I’m taking a lot of medication, I can’t walk more than 600 or 700m without having a lie down, so my usual morning exercise is out of the window.

“I’m told I’m going to make a full recovery, and I hope that that happens soon.”

Original Instagram post edited 

According to news.com.au, in his original Instagram post, Mr Hitchcock spoke of the “uncomfortable” information surrounding vaccinations after he was diagnosed with the heart condition. 

“As I’ve said from [sic] the start, I’m not anti-vax, I’m pro-choice, and pro information, no matter how uncomfortable that information might be,” news.com.au reported him saying in the original post.

This content is not available due to your privacy preferences.
Update your settings here to see it.

That was updated to add, "I’ve been encouraged by the intelligent back and forth on these threads, and hope this will help with the conversation.”

The Daily Telegraph reported that Mr Hitchcock cut his video down from 22 minutes to 14, in addition to editing the caption. 

In the video, the journalist spoke with the head of the TGA, Professor John Skerritt and epidemiologist Catherine Bennett about how many people had suggested the condition and choosing the right vaccine. 

Yahoo News has contacted Mr Hitchcock and the Seven Network for comment.

Rare side effect from Pfizer vaccinations 

Pericarditis is an inflammation of the lining around the heart. The condition occurs generally in the population and is more common in males aged between 20 and 50 years.

According to the Australian Department of Health website, the risk of myocarditis and pericarditis has been observed in people who have received mRNA COVID-19 vaccines, like Pfizer, in overseas studies.

In a US study there were 20 documented case of myocarditis among over 2,000,000 people who were vaccinated. 

NSW Health confirmed AstraZeneca vaccine has not been found to be associated with an increased risk of myocarditis/pericarditis.

Do you have a story tip? Email: newsroomau@yahoonews.com.

You can also follow us on Facebook, Instagram and Twitter and download the Yahoo News app from the App Store or Google Play

Our goal is to create a safe and engaging place for users to connect over interests and passions. In order to improve our community experience, we are temporarily suspending article commenting